Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
174 Doctors are Online

Right eye swollen and reddish inside. Eye swollen and having yellow discharge. Painful and What should I do?

User rating for this question
Excellent
Answered by

Ophthalmologist
Practicing since : 2003
Answered : 140 Questions
Question
hello my right eye is all swollen and reddish inside and around. yesterday it was getting yellowish discharge and today its just reddish inside and painfule and watery.. its really hurting. what should i do?
Posted Mon, 29 Jul 2013 in Vision and Eye Disorders
 
 
Answered by Dr. Ajay Shankar Kar 30 minutes later
Hi,

From your history it looks, you are suffering from conjuctivitis. There is discharge, along with pain , redness and watering with swollen eye lids. Just clean your eyes properly with clean tissue paper.

You may need to start on antibiotic drops like moxifloxacin 4-6 times a day along with tear substitute like refresh liquigel 4-6 times a day with a gap of 5 to 10 min between both the drops. This is a prescription drug. Please get it prescribed by your doctor. Apply tobramycin ointment at night and go to sleep.

If your eyes are hurting a lot then take a paracetamol tab 500mg two times a day.Do not share your towels , soaps, hanky, pillows and bed with any of the family member as there are high chances of spread of conjuctivitis to other family members .

If your signs and symptoms are not subsiding in 5 days show to your nearest ophthalmologist...

TC..Dr Ajay S kar
Above answer was peer-reviewed by
 
Follow-up: Right eye swollen and reddish inside. Eye swollen and having yellow discharge. Painful and What should I do? 32 minutes later
thank u dr XXXXXXX ..i made a appt for tomm. but what should i try for tonight because i have a seven month old baby . i want to be careful.
 
 
Answered by Dr. Ajay Shankar Kar 1 hour later
Use the same medicine as I have prescribed above.Try as much as possible to avoid the contact with the bay for a week....TC ..Dr A S kar
Above answer was peer-reviewed by
 
Follow-up: Right eye swollen and reddish inside. Eye swollen and having yellow discharge. Painful and What should I do? 16 hours later
i did go to the doctor.. she wrote a cream for eye apply every four hrs. its less watery bu its still coming wate from the eye just less then before...its hurting around the bottom of the eye...
 
 
Answered by Dr. Ajay Shankar Kar 5 hours later
Has the doctor diagnosed anything other than conjunctivitis? What is the name of the cream?
Above answer was peer-reviewed by
 
Follow-up: Right eye swollen and reddish inside. Eye swollen and having yellow discharge. Painful and What should I do? 1 hour later
nope she wrote a ointment named erythromycin ophthalmic 0.5% use every four hrs...my eye is all reddish inside and just watery. and its just small in size then the other eye..
 
 
Answered by Dr. Ajay Shankar Kar 3 hours later
Dear Fasyed,

If you were to be my patient, I would suggest you to use antibiotic drops like ciprofloxacin / moxifloxacin 4 times a day along with some tear substitute like refresh liquigel/refresh tears. You can use the erythromycin oint at night before going to sleep. Clean your eyes regularly.
Discuss with your treating doctor.

Hope this helps.

Regards
Above answer was peer-reviewed by
 
Follow-up: Right eye swollen and reddish inside. Eye swollen and having yellow discharge. Painful and What should I do? 8 hours later
hi doctor.. yes this oinment isnt helping me out.. its still watery alot and reddish is there with lil swollen around the eye lib at the bottom. i also got some throat pain now too alone with runny nose.. its all on my right side only...
 
 
Answered by Dr. Ajay Shankar Kar 10 hours later
Hi, I believe you have viral conjunctivitis, which is causing throat pain and running nose. Paracetamol tablets twice a day along with antihistamines like cetrizine tablet at night can be helpful. It will help you to get relief from pain, watering and running nose.

Keep using the drops and ointment for your eyes....

Take care
Above answer was peer-reviewed by
 
Follow-up: Right eye swollen and reddish inside. Eye swollen and having yellow discharge. Painful and What should I do? 16 hours later
ok thank u dr XXXXXXX but i live in us. so im going to the doctor again tomm so can i tell her to prescribe the med that you said in the previous posts..they have these meds in the us in the same names of meds?
Follow-up: Right eye swollen and reddish inside. Eye swollen and having yellow discharge. Painful and What should I do? 12 minutes later
now my other eye is all getting red too .. i think its coming in the other eye... can u write drops and a cream name for them ill tell the doc to write the ones u tell me here.. plz doc i cant sleep good ...
 
 
Answered by Dr. Ajay Shankar Kar 6 hours later
I understand your concern. You can discuss about moxifloxacin eye drops which you may use every 6 hours along with ciprofloxacin / erythromycin eye ointment at night. In addition to these any tear substitute should work. Refresh tear drops is one such brand in India - your doctors can prescribe an alternative.

Paracetamol is available over the counter as Tylenol in the US; you can use it twice a day. Cetrizine is an antihistamine - you can discuss with your doctor.

Hope this answers your query.

Regards
Above answer was peer-reviewed by
 
Follow-up: Right eye swollen and reddish inside. Eye swollen and having yellow discharge. Painful and What should I do? 59 minutes later
thank u dr XXXXXXX . i'll let the dr. know tomm... thank u..
Follow-up: Right eye swollen and reddish inside. Eye swollen and having yellow discharge. Painful and What should I do? 23 hours later
thank u.. the dr wrote me eye drops.. called gentamicin 3/mg/ml .. one drop in each eye every four hours.. i do feel better today.. the reddish is less now.. and for sore throat..she wrote amoxicillin 875mg tablet every 12 hrs...it did help some what too...
 
 
Answered by Dr. Ajay Shankar Kar 21 minutes later
Continue the medicine as prescribed by your doc as the signs and symptoms are coming down...TC
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask an Ophthalmologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor